Alert archive / California / Freeze Warnings in 2007

Freeze Warning 4, NWS San Francisco Bay Area, CA

January 14, 20077 counties in California

NWS San Francisco Bay Area, CA issued this freeze warning at Jan 14, 2007, 3:36 AM PST for 7 counties in California. It took effect at Jan 15, 2007, 2:00 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 14, 2007, 3:36 AM PST (11:36 UTC)
In effect from
Jan 15, 2007, 2:00 AM PST
Expired
Jan 15, 2007, 9:00 AM PST
In force
7 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Sonoma County, CA

The radar

The Sacramento radar (KDAX), 84 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 11.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2007-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2007-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3426 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 141136
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
336 AM PST SUN JAN 14 2007

...FREEZING TEMPERATURES THROUGH MID MORNING TODAY...
...ANOTHER COLD NIGHT TONIGHT...

.A VERY COLD AND DRY ARCTIC AIRMASS REMAINS OVER CALIFORNIA. SEVERAL
HOURS OF SUB-FREEZING TEMPERATURES WILL OCCUR ACROSS INLAND AREAS
OF THE SAN FRANCISCO AND MONTEREY BAY AREAS THIS MORNING. THE COLD
AIRMASS WILL REMAIN OVER THE AREA TONIGHT AND TEMPERATURES ARE
EXPECTED TO ONCE AGAIN DROP BELOW FREEZING FOR SEVERAL HOURS.
THEREFORE A FREEZE WARNING HAS ALSO BEEN ISSUED FOR SUNDAY NIGHT
AND EARLY MONDAY MORNING.

CAZ506>508-510-513-514-141700-
/O.NEW.KMTR.FZ.W.0004.070115T1000Z-070115T1700Z/
/O.CON.KMTR.FZ.W.0003.000000T0000Z-070114T1700Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-
336 AM PST SUN JAN 14 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN MONTEREY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST MONDAY. A
FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

BY 3 AM SUNDAY MORNING...TEMPERATURES HAD FALLEN INTO THE MID 20S
IN THE INTERIOR VALLEYS AND TO AROUND FREEZING NEAR SAN FRANCISCO
BAY. SEVERAL HOURS OF SUB-FREEZING TEMPERATURES ARE EXPECTED EARLY
THIS MORNING. VERY COLD TEMPERATURES ARE EXPECTED ONCE AGAIN
TONIGHT AND INTO EARLY MONDAY MORNING...WITH TEMPERATURES FORECAST
TO BE ABOUT AS COLD AS THEY ARE EARLY THIS MORNING.

RESIDENTS SHOULD CONTINUE TO TAKE NECESSARY MEASURES TO PROTECT
ANIMALS AND COLD SENSITIVE PLANTS. EXPOSED WATER PIPES AND
SPRINKLER SYSTEMS MAY ALSO NEED PROTECTION IN THE COLDEST
LOCATIONS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.


$$

DYKEMA
5 follow-up statements
000 
WWUS76 KMTR 141655
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
855 AM PST SUN JAN 14 2007

...FREEZING TEMPERATURES THROUGH MID MORNING TODAY... ...ANOTHER
COLD NIGHT TONIGHT...

.A VERY COLD AND DRY ARCTIC AIRMASS REMAINS OVER CALIFORNIA.
SEVERAL HOURS OF SUB-FREEZING TEMPERATURES WILL OCCUR ACROSS
INLAND AREAS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS THIS
MORNING. THE COLD AIRMASS WILL REMAIN OVER THE AREA TONIGHT AND
TEMPERATURES ARE EXPECTED TO ONCE AGAIN DROP BELOW FREEZING FOR
SEVERAL HOURS. THEREFORE A FREEZE WARNING HAS ALSO BEEN ISSUED
FOR SUNDAY NIGHT AND EARLY MONDAY MORNING.

CAZ506>508-510-513-514-150400-
/O.EXP.KMTR.FZ.W.0003.000000T0000Z-070114T1700Z/
/O.CON.KMTR.FZ.W.0004.070115T1000Z-070115T1700Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-
855 AM PST SUN JAN 14 2007

...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
MONDAY...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING. A FREEZE
WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PST MONDAY. 

VERY COLD TEMPERATURES ARE EXPECTED ONCE AGAIN TONIGHT AND INTO
EARLY MONDAY MORNING...WITH TEMPERATURES FORECAST TO BE ABOUT AS
COLD AS THEY ARE EARLY THIS MORNING. COLD TEMPERATURES ARE
EXPECTED MONDAY NIGHT INTO TUESDAY MORNING AS WELL...A FREEZE
WARNING WILL LIKELY BE ISSUED FOR THIS TIME PERIOD LATER THIS AFTERNOON.

RESIDENTS SHOULD CONTINUE TO TAKE NECESSARY MEASURES TO PROTECT
ANIMALS AND COLD SENSITIVE PLANTS. EXPOSED WATER PIPES AND
SPRINKLER SYSTEMS MAY ALSO NEED PROTECTION IN THE COLDEST
LOCATIONS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

STROBIN
000 
WWUS76 KMTR 142128
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
128 PM PST SUN JAN 14 2007

...FREEZING TEMPERATURES TONIGHT THROUGH MONDAY MORNING...
...ANOTHER COLD NIGHT MONDAY NIGHT INTO TUESDAY WITH FREEZING
TEMPERATURES...

.A VERY COLD AND DRY ARCTIC AIRMASS REMAINS OVER CALIFORNIA.
SEVERAL HOURS OF SUB-FREEZING TEMPERATURES WILL OCCUR ACROSS
INLAND AREAS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS THIS
MORNING. THE COLD AIRMASS WILL REMAIN OVER THE AREA TONIGHT AND
TEMPERATURES ARE EXPECTED TO ONCE AGAIN DROP BELOW FREEZING FOR
SEVERAL HOURS. THEREFORE A FREEZE WARNING HAS ALSO BEEN ISSUED
FOR SUNDAY NIGHT AND EARLY MONDAY MORNING.

CAZ506>508-510-513-514-150530-
/O.NEW.KMTR.FZ.W.0005.070116T1000Z-070116T1700Z/
/O.CON.KMTR.FZ.W.0004.070115T1000Z-070115T1700Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-
128 PM PST SUN JAN 14 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
MONDAY...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY. A
FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PST MONDAY. 

VERY COLD TEMPERATURES ARE EXPECTED ONCE AGAIN TONIGHT AND INTO
EARLY MONDAY MORNING...WITH TEMPERATURES FORECAST TO BE ABOUT AS
COLD AS THEY ARE EARLY THIS MORNING. COLD TEMPERATURES ARE
EXPECTED MONDAY NIGHT INTO TUESDAY MORNING AS WELL.

RESIDENTS SHOULD CONTINUE TO TAKE NECESSARY MEASURES TO PROTECT
ANIMALS AND COLD SENSITIVE PLANTS. EXPOSED WATER PIPES AND
SPRINKLER SYSTEMS MAY ALSO NEED PROTECTION IN THE COLDEST
LOCATIONS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

STROBIN
000 
WWUS76 KMTR 150359
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
759 PM PST SUN JAN 14 2007

...FREEZING TEMPERATURES LATE TONIGHT THROUGH MONDAY MORNING...
...ANOTHER COLD NIGHT LATE MONDAY NIGHT INTO TUESDAY MORNING WITH
FREEZING TEMPERATURES...

.A VERY COLD AND DRY ARCTIC AIRMASS REMAINS OVER CALIFORNIA.
SEVERAL HOURS OF SUB-FREEZING TEMPERATURES WILL OCCUR ACROSS INLAND
AREAS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS MONDAY MORNING.
IN ADDITION...TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING
FOR SEVERAL HOURS AGAIN EARLY TUESDAY MORNING. THEREFORE A FREEZE
WARNING REMAINS IN EFFECT FOR BOTH EARLY MONDAY MORNING AND EARLY
TUESDAY MORNING FOR THE SAME AREAS.

CAZ506>508-510-513-514-151300-
/O.CON.KMTR.FZ.W.0004.070115T1000Z-070115T1700Z/
/O.CON.KMTR.FZ.W.0005.070116T1000Z-070116T1700Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-
759 PM PST SUN JAN 14 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
MONDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PST MONDAY
AND AGAIN FROM 2 AM TO 9 AM PST TUESDAY FOR THE MONTEREY BAY AND
SAN FRANCISCO BAY AREAS EXCLUDING SAN FRANCISCO CITY.

VERY COLD TEMPERATURES ARE EXPECTED ONCE TONIGHT AND INTO EARLY
MONDAY MORNING...WITH LOW TEMPERATURES SIMILAR TO SUNDAY MORNING.
A PERIOD OF SUB FREEZING TEMPERATURES IS ALSO EXPECTED EARLY TUESDAY
MORNING.

RESIDENTS SHOULD CONTINUE TO TAKE NECESSARY MEASURES TO PROTECT
ANIMALS AND COLD SENSITIVE PLANTS. EXPOSED WATER PIPES AND
SPRINKLER SYSTEMS MAY ALSO NEED PROTECTION IN THE COLDEST
LOCATIONS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

BRENCHLEY
000 
WWUS76 KMTR 151236
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
436 AM PST MON JAN 15 2007

...VERY COLD NIGHTS CONTINUE...

.A VERY COLD AND DRY ARCTIC AIRMASS REMAINS OVER CALIFORNIA.
SEVERAL HOURS OF SUB-FREEZING TEMPERATURES WILL OCCUR ACROSS
INLAND AREAS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS THIS
MORNING. IN ADDITION...TEMPERATURES ARE EXPECTED TO DROP BELOW
FREEZING FOR SEVERAL HOURS AGAIN TONIGHT AND EARLY TUESDAY
MORNING. THEREFORE A FREEZE WARNING REMAINS IN EFFECT THROUGH 9 AM
THIS MORNING AND FROM 2 AM UNTIL 9 AM TUESDAY MORNING.

CAZ506>508-510-513-514-151700-
/O.CON.KMTR.FZ.W.0004.000000T0000Z-070115T1700Z/
/O.CON.KMTR.FZ.W.0005.070116T1000Z-070116T1700Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-
436 AM PST MON JAN 15 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
TUESDAY...

AT 4 AM MONDAY MORNING TEMPERATURES HAD FALLEN INTO THE MID 20S IN
THE INTERIOR VALLEYS AND TO ABOUT 30 DEGREES AROUND THE SOUTHERN
PORTION OF SAN FRANCISCO BAY AND NEAR MONTEREY BAY AS WELL.
TEMPERATURES ARE EXPECTED TO DROP A FEW MORE DEGREES PRIOR TO
SUNRISE. A FREEZE WARNING CONTINUES IN EFFECT UNTIL 9 AM THIS
MORNING.

COLD TEMPERATURES WILL OCCUR ONCE AGAIN TONIGHT AND A FREEZE
WARNING WILL BE IN EFFECT FROM 2 AM TO 9 AM TUESDAY MORNING.

RESIDENTS SHOULD CONTINUE TO TAKE NECESSARY MEASURES TO PROTECT
ANIMALS AND COLD SENSITIVE PLANTS. EXPOSED WATER PIPES AND
SPRINKLER SYSTEMS MAY ALSO NEED PROTECTION IN THE COLDEST
LOCATIONS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

DYKEMA
000 
WWUS76 KMTR 151655
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
855 AM PST MON JAN 15 2007

...VERY COLD NIGHT EXPECTED AGAIN TONIGHT...

.A VERY COLD AND DRY ARCTIC AIRMASS REMAINS OVER CALIFORNIA.
TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING FOR SEVERAL
HOURS AGAIN LATE TONIGHT AND EARLY TUESDAY MORNING. THEREFORE A
FREEZE WARNING WILL REMAIN IN EFFECT LATE TONIGHT FROM 2 AM UNTIL
9 AM TUESDAY MORNING.

CAZ506>508-510-513-514-160100-
/O.EXP.KMTR.FZ.W.0004.000000T0000Z-070115T1700Z/
/O.CON.KMTR.FZ.W.0005.070116T1000Z-070116T1700Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-
855 AM PST MON JAN 15 2007

...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
TUESDAY...

THE FREEZE WARNING FOR INLAND PORTIONS OF THE SAN FRANCISCO BAY
AND MONTEREY BAY WILL EXPIRE AT 9 AM PST THIS MORNING.

A FREEZE WARNING REMAINS IN EFFECT LATE TONIGHT FROM 2 AM TO 9 AM
PST TUESDAY FOR INLAND PORTIONS OF THE SAN FRANCISCO BAY AREA AS
WELL AS THE MONTEREY BAY AREA.

COLD TEMPERATURES WILL OCCUR ONCE AGAIN TONIGHT AND A FREEZE
WARNING WILL BE IN EFFECT FROM 2 AM TO 9 AM TUESDAY MORNING.

RESIDENTS SHOULD TAKE NECESSARY MEASURES TO PROTECT ANIMALS AND
COLD SENSITIVE PLANTS TONIGHT. EXPOSED WATER PIPES AND SPRINKLER
SYSTEMS MAY ALSO NEED PROTECTION IN THE COLDEST LOCATIONS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

BRENCHLEY

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Jan 14, 3:30 AM PST, 6 minutes earlier.

Area forecast discussion, Jan 14, 3:30 AM PST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
330 AM PST SUN JAN 14 2007

.DISCUSSION...SURFACE DEWPOINTS ARE SEVERAL DEGREES HIGHER IN
MOST AREAS EARLY THIS MORNING COMPARED TO YESTERDAY MORNING. YET
TEMPERATURES ARE RUNNING FROM 3 TO 6 DEGREES COOLER IN MOST PLACES...
MOSTLY DUE TO THE LACK OF WIND THIS MORNING. BY 2 AM TEMPERATURES
HAD ALREADY DROPPED INTO THE MID 20S AT MOST INLAND VALLEY LOCATIONS
AND FALLEN TO THE FREEZING MARK ON THE EAST AND SOUTH SIDE OF SAN
FRANCISCO BAY. TEMPS WILL CONTINUE TO DRIFT DOWNWARD PRIOR TO SUNRISE
AND WOULDNT BE SURPRISED TO SEE A FEW TEENS IN THE COLDEST INTERIOR
VALLEYS. ONLY AREAS NEAR THE OCEAN WILL BE SPARED FROM FREEZING
TEMPERATURES TONIGHT. A FREEZE WARNING IS IN EFFECT UNTIL 9 AM FOR
ALL AREAS AWAY FROM THE OCEAN.

TODAY WILL BE A DAY MUCH LIKE YESTERDAY WITH PLENTY OF BRIGHT
SUNSHINE...VERY GOOD VISIBILITIES...AND COOL TEMPERATURES. EARLY
AFTERNOON TEMPERATURES WILL ONCE AGAIN STRUGGLE TO TOP THE 50
DEGREE MARK FOR MUCH OF THE AREA.

WATER VAPOR SATELLITE IMAGERY SHOWS A WEAK SHORTWAVE TROUGH ALOFT
DROPPING SOUTH THROUGH CA EARLY THIS MORNING. THIS SHORTWAVE IS
REINFORCING THE COLD AIRMASS OVER OUR REGION AND LATEST AVN AND ETA
MOS GUIDANCE INDICATE LOW TEMPERATURES TONIGHT AND EARLY MONDAY
MORNING WILL BE SIMILAR TO WHAT IS EXPECTED EARLY THIS MORNING.
THUS...WILL ISSUE ANOTHER FREEZE WARNING FROM 2 TO 9 AM MONDAY
MORNING. IN ALL LIKELIHOOD...THE FREEZE WARNING WILL NEED TO BE
CARRIED INTO MONDAY NIGHT/TUESDAY MORNING AS WELL AS THE COLD AIR
WILL REMAIN ENTRENCHED IN THE LOWER LEVELS THROUGH TUESDAY. WARMING
OF THE AIRMASS ALOFT ON MONDAY WILL RESULT IN ONLY A SLIGHT WARM-UP
AT THE SURFACE WITH MIN TEMPS IN THE INTERIOR VALLEYS ONLY EXPECTED
TO TREND UP A DEGREE OR TWO.

THE 06Z NCEP MODELS LOOK SIMILAR TO THEIR 00Z COUNTERPARTS
CONCERNING THE TUESDAY NIGHT/WEDNESDAY SYSTEM. THE WRF CONTINUES TO
INSIST THAT THIS SYSTEM WILL ZIP ACROSS NORTHERN CA ON TUESDAY
NIGHT AS AN OPEN WAVE TROUGH...DROPPING SMALL AMOUNTS OF LIGHT
PRECIP OVER NORTHERN CA...ALL TO THE NORTH OF SONOMA COUNTY. BUT THE
GFS STILL WANTS TO DIG THE TROUGH MORE SHARPLY OFFSHORE ON TUESDAY
AND FORM A CLOSED UPPER LOW OVER THE SF BAY AREA ON TUESDAY NIGHT...
AND THEN DROP THAT LOW SE INTO SOUTH-CENTRAL CA ON WEDNESDAY. THE
GFS SOLUTION IS SIMILAR TO THE ECMWF...AND THEREFORE IS PREFERRED
OVER THE WRF. SO WILL FORECAST RAIN CHANCES FROM LATE TUESDAY
AFTERNOON IN THE NORTH...SOUTH THROUGH MOST OF THE REMAINDER OF THE
CWA TUESDAY NIGHT INTO WEDNESDAY MORNING. THIS SYSTEM WILL NOT BE
PARTICULARLY WET TO BEGIN WITH AND WILL BE MOVING INTO A VERY DRY
AIRMASS. THUS...THE CHANCE OF MEASURABLE RAINFALL WILL BE LOW
AND ANY ACCUMULATION WILL BE LIGHT (GENERALLY LESS THAN A TENTH OF AN
INCH).

RAIN CHANCES WILL END WEDNESDAY NIGHT AS A DRY NORTHERLY FLOW
DEVELOPS BEHIND THE DEPARTING UPPER LOW. AFTER SOME MODERATION OF
OVERNIGHT LOWS ON TUESDAY NIGHT DUE TO CLOUD COVER...MIN TEMPS WILL
COOL BACK DOWN WEDNESDAY NIGHT AND THURSDAY NIGHT UNDER CLEAR SKIES
AND DRY NORTHERLY FLOW. MINS WILL LIKELY DROP BELOW FREEZING ONCE
AGAIN IN THE INTERIOR VALLEYS...BUT WILL NOT FALL TO THE CURRENT
FRIGID LEVELS.

THE 18Z GFS AND 12Z ECMWF HAD INDICATED THAT YET ANOTHER COLD
SYSTEM WOULD DROP SOUTH ALONG THE WEST COAST NEXT WEEKEND...BUT THE
06Z GFS CONTROL RUN...THE 00Z ECMWF...AND MOST 00Z GFS ENSEMBLE
MEMBERS NOW INDICATE THE RIDGE OVER THE EASTERN PACIFIC WILL EDGE
TOWARD THE WEST COAST...AND PRODUCE A GRADUAL WARMING TREND FROM THE
END OF THE WEEK AND INTO NEXT WEEKEND.

&&

.AVIATION...A DRY AIRMASS WILL CONTINUE TO PRODUCE VFR CONDITIONS
THROUGH MONDAY.

&&

.MTR...WATCHES/WARNINGS/ADVISORIES...
       .THRU 9 AM TODAY AND 2 AM TO 9 AM MONDAY...FREEZE WARNING FOR
             THE SAN FRANCISCO AND MONTEREY BAY AREAS EXCLUDING
             THE CITY OF SAN FRANCISCO AND THE COAST.

PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: W PI

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Jan 13, 9:48 AM PST, 17 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
948 AM PST SAT JAN 13 2007

CAZ006-505>518-141400-
BIG SUR COAST-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE-
MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL
VALLEY-
948 AM PST SAT JAN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ENTIRE SAN FRANCISCO AND
MONTEREY BAY AREAS.

.DAY ONE...SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FREEZE WARNING IS IN EFFECT FROM 2 AM THROUGH 9 AM SUNDAY FOR THE
SAN FRANCISCO AND MONTEREY BAY AREAS...EXCEPT THE IMMEDIATE COAST AND
THE CITY OF SAN FRANCISCO WHERE TEMPERATURES WILL NOT BE AS COLD.

* FREEZE WARNING.......SEE SFONPWMTR - WWUS76 KMTR FOR DETAILS *

A GRADUAL WARMING TREND WILL DEVELOP BY SUNDAY AFTERNOON AND CONTINUE
THROUGH THE WEEK WITH DRY WEATHER THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 1:28 PM PSTFreeze WarningMTRAlameda, Contra Costa, Marin, Napa, San Mateo, Santa Clara and 1 more44 hr

Nearby

Freeze Warnings in California, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.